| Model Number |
4986850 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/22/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from healthcare provider via manufacturing representative regarding patient with spinal canal stenosis suggested for olif.Levels implanted l4/5.It was reported that the product came off the thread during insertion, the product couldn't be reconnect because it was already broken.The product was removed once and replaced and the procedure was performed.No device fragment left in patient.No patient symptom or further complications reported.Device is being returned.The inserter came off while inserting the cage.They couldn't be reconnect because the screw thread was broken.Therefore, a new cage was opened and used.The new cage was able to be inserted with the same inserter.Before inserting the first cage, distractor up to 10mm had been used.There was no interference with the ilium of the inserter.
Additional Manufacturer Narrative
H3: product analysis of part# 4986850 ; lot# h5357019 analysis summary: visual and microscopic examination identified the threads of the inserter interface to be stripped off, with evidence of deformation on the face of the implant or hole diameter.The nose of the implant as witness marks in the center.The above observations are consistent with significant impact during attempted assembly.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.